Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 14, 2021, 4:48 AM CDT for Choctaw County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 4:48 AM CDT (09:48 UTC)
- Expired
- Aug 14, 2021, 5:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS84 KTSA 140948
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Sat Aug 14 2021
OKZ053-141015-
Choctaw OK-
448 AM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of eastern Choctaw
County through 515 AM CDT...
At 448 AM CDT, Doppler radar indicated a strong thunderstorm near
Sawyer, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Hugo Lake State Park...
Raymond Gary State Park... Fallon...
Huskey... Swink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 9551 3416 9517 3416 9516 3395 9516
3395 9518 3396 9523 3395 9523 3394 9525
3390 9546
TIME...MOT...LOC 0948Z 251DEG 15KT 3400 9541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:09 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 14, 3:09 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 309 AM CDT Sat Aug 14 2021 .DISCUSSION... Showers and thunderstorms have largely diminished or exited the area this morning which has left a rather stable atmosphere in its wake with the exception of SE OK where ample amounts of MUCAPE still exist. This area of instability will likely linger across SE OK which will continue to allow for showers and storms to develop through the day. The main change to the short term forecast has come in the form of reducing PoPs across much of the area today. It appears the activity from yesterday will likely leave the area fairly stable and with the main boundary now south of the Red River, there will be a lack of triggers to initiate convection this afternoon. With that said, a few showers and storms seem reasonable across NW AR thanks to higher terrain influences and across far southeast Oklahoma closer to the aforementioned boundary. Overall, it should be a nice day for most with temperatures below normal and skies gradually clearing from north to south. The area will be within a weak trough for Sunday which will continue to keep temperatures below normal and will keep a chance for showers and storms in the forecast for parts of the area. PoPs were generally painted along and south of I-40 (with the exception of higher terrain influences across NW AR) closer to where a surface boundary will be located. Storm chances will likely be best across far southeast Oklahoma along the Red River. Monday will likely be a transition day as surface flow begins to reorient to be more from the south as a storm system moves onto the central and southern plains. This will lead to an increase in moisture and a gradual increase in temperatures through the week. Thursday may see temperatures back to normal for this time of year. These temperatures combined with the high dew points expected will likely yield heat indices above 100 for most with some locations exceeding 105. Precipitation will largely hold off for most on Monday. The next storm system in the form of a short wave will move into the region Tuesday bringing us our next best chance for showers and storms. I thought about increasing PoPs for Tuesday into the likely category but timing differences precluded an upgrade. With that said, showers and storms are a good bet across the area Tuesday and Wednesday as the short wave trough swings through. Past Wednesday, model solutions differ on timing and intensity but are in general agreement that another wave will move through Thursday and/or Friday bringing us yet another round of showers and storms. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 89 70 89 68 / 10 10 10 10 FSM 87 70 89 70 / 30 20 20 10 MLC 87 69 88 68 / 40 20 20 10 BVO 87 66 86 64 / 10 10 10 10 FYV 84 66 86 63 / 20 20 20 10 BYV 85 65 85 64 / 20 10 20 10 MKO 86 70 86 68 / 20 10 20 10 MIO 87 66 86 64 / 10 10 10 0 F10 86 68 89 67 / 20 10 20 10 HHW 88 71 88 70 / 50 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....21
Hazardous weather outlook, Aug 14, 4:33 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 433 AM CDT Sat Aug 14 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-150945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 433 AM CDT Sat Aug 14 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA... Mainly southeast Oklahoma into west-central Arkansas. ONSET... Ongoing with multiple rounds expected through evening. DISCUSSION... A cluster of storms is ongoing across far southeast Oklahoma at the time of writing. Expect additional showers and storms to develop across far southeast Oklahoma closer to where a surface boundary is located. Further north, isolated shower and storm development will be possible though confidence is relatively low. Any storm that develops will have the potential to be strong with gusty winds and locally heavy rainfall the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Shower and storm chances will continue tomorrow for parts of southeast Oklahoma and northwest Arkansas with temperature remaining below normal. Monday will see a pattern change as we see southerly flow return as well as moisture and an increasing trend in temperatures. Multiple waves are expected to pass through the area starting Tuesday which will bring us daily chances for showers and thunderstorms. Any severe weather potential continues to look isolated next week. The heat and humidity will likely peak on Thursday when we will once again see some locations hit heat indices at or above 105. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Aug 14, 4:18 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 AM CDT Sat Aug 14 2021
OKZ049-053-140945-
Choctaw OK-Pushmataha OK-
418 AM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Pushmataha
and northeastern Choctaw Counties through 445 AM CDT...
At 417 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Nashoba, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Rattan... Albion...
Clayton Lake State Park... Snow...
Nashoba... Kiamichi...
Dunbar... Oleta...
Cloudy... Eubanks...
Corinne... Sobol...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3444 9563 3468 9510 3468 9508 3455 9494
3451 9494 3450 9505 3425 9505 3424 9515
3408 9516 3402 9529
TIME...MOT...LOC 0917Z 314DEG 17KT 3440 9519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Aug 14, 4:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Sat Aug 14 2021
OKZ053-141015-
Choctaw OK-
448 AM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of eastern Choctaw
County through 515 AM CDT...
At 448 AM CDT, Doppler radar indicated a strong thunderstorm near
Sawyer, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Hugo Lake State Park...
Raymond Gary State Park... Fallon...
Huskey... Swink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 9551 3416 9517 3416 9516 3395 9516
3395 9518 3396 9523 3395 9523 3394 9525
3390 9546
TIME...MOT...LOC 0948Z 251DEG 15KT 3400 9541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:04 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 41 min |
| Aug 13, 7:39 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 51 min |
| Aug 13, 7:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Aug 13, 8:27 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 48 min |
| Aug 14, 4:18 AM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Aug 14, 6:44 AM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
| Aug 14, 7:16 AM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.